MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TRIAL FEMORAL COMPONENT S4 - RIGHT; INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK-SPHERE TRIAL FEMORAL COMPONENT S4 - RIGHT; INSTRUMENT FOR KNEE SURGERY
Model Number 02.12.10.0008
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device involved: gmk-sphere 02.12.10.0112 trial tibial insert flex s4r - 10 mm lot.Unknown.For both devices involved it is not possible to perform a document review since the lot numbers are not available.
 
Event or Problem Description
During the primary knee surgery, while the surgeon was trialing the femur, tibia and insert, he observed that the trials were a tight fit.The surgeon kept pushing the trial tibia with the insert on it, and ended up cracking the patient's femur medially.In order to complete the case, the surgeon had to use a screw to secure the femur.There was a 15-minute delay in the case and the surgery was completed successfully.A consignment set was utilized.

Brand Name
GMK-SPHERE TRIAL FEMORAL COMPONENT S4 - RIGHT
Common Device Name
INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10949698
Report Number3005180920-2020-00864
Device Sequence Number2419309
Product Code LXH
UDI-Device Identifier07630971201996
UDI-Public07630971201996
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.10.0008
Device Catalogue Number02.12.10.0008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;